MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XXL 360 24MM X 50CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XXL 360 24MM X 50CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036182450
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the coil delivery wire was found to be kinked/bent at the weld junction.The main coil was found to be detached from the delivery wire.The proximal contact and the main coil were found to be intact.Functional test for reported events, coil difficult to remove/withdraw from catheter and coil in catheter friction, were unable to perform as the main coil was found to be detached.The reported events could not be confirmed; however, the analysis results are consistent with the reported events.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that no damage was noted to the packaging prior to opening the packaging.The device was prepared for use as per the directions for use.However, continuous flush was not set up and maintained throughout the clinical procedure.The patients anatomy was described as 'very meandering'.The tapered distal end of the introducer sheath was firmly seated in the hub of the non-stryker microcatheter.This complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu except that continuous flush was not set-up / maintained.Therefore, an assignable cause of user error will be assigned to the reported events and to the as analyzed event main coil prematurely detached/separated during use.An assignable cause of handling damage will be assigned to the to the as analyzed event coil delivery wire kinked/bent since this issue is likely due to handling of the device during the clinical procedure.
 
Event or Problem Description
The subject coil was returned for analysis and the device investigation revealed that the main coil prematurely detached/separated during use.No clinical consequences were reported to the patient due to this event.

Brand Name
TARGET XXL 360 24MM X 50CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key12441900
Report Number3008881809-2021-00367
Device Sequence Number11747196
Product Code HCG
UDI-Device Identifier07613327128376
UDI-Public07613327128376
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K161429
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/22/2023
Device Model NumberM0036182450
Device Catalogue NumberM0036182450
Device Lot Number22655932
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/18/2021
Initial Report FDA Received Date09/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROGRATE 2 MICROCATHETER (TERUMO); TARGET COILS (STRYKER)